manuscripta mathematica

, Volume 12, Issue 1, pp 11–16 | Cite as

On a conjecture of Bredon

  • Volker Puppe


Using the localization technique for equivariant cohomology theory we prove a conjecture of G.Bredon (s. [4], p.381) which states that under certain conditions (s. the theorem below) the cohomology with Zp-coefficients of each component of the fixpoint set of a Zp-space can be generated as an algebra by (at most) the same number of elements as the cohomology of the space itself.


Number Theory Algebraic Geometry Topological Group Localization Technique Equivariant Cohomology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BOREL, A. et al.: Seminar on Transformation Groups. Annals of Math.Studies, No.46. Princeton, New Jersey, Princeton Univ.Press 1960Google Scholar
  2. [2]
    BREDON, G.E.: The cohomology ring structure of a fixed point set. Ann.of Math. 80, 524–537 (1964)Google Scholar
  3. [3]
    BREDON, G.E.: Cohomological aspects of transformation groups. Proc.Conf.Transformation Groups, New Orleans 1967, 245–280. Berlin-Heidelberg-New York: Springer 1968Google Scholar
  4. [4]
    Bredon, G.E.: Introduction to Compact Transformation Groups. New-York-London: Academic Press 1972Google Scholar
  5. [5]
    tom DIECK, T.: Lokalisierung äquivarianter Kohomologie-Theorien. Math.Z. 121, 253–262 (1971)Google Scholar
  6. [6]
    HSIANG, W.-Y.: On some fundamental theorems in cohomology theory of topological transformation groups. Taita (Nat.Taiwan Univ.) J. of Math. 2, 61–87 (1970)Google Scholar
  7. [7]
    MILNOR, J.W. and MOORE, J.C.: On the Structure of Hopf Algebras. Ann. of Math. 81, 211–264 (1965)Google Scholar
  8. [8]
    QUILLEN, D.: The spectrum of an equivariant cohomology ring I. Ann. of Math. 94, 549–572 (1971)Google Scholar
  9. [9]
    SMITH, P.A.: Transformations of finite period. Ann. of Math. 39, 127–164 (1938)Google Scholar

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • Volker Puppe
    • 1
  1. 1.Mathematisches Institut der Universität69 Heidelberg

Personalised recommendations